Woman 73, dies by suicide after 19 days on the depressant Citalopram.

Julie McGregor 73, a retired practice nurse, 19 days on Citalopram; result, suicide by drowning. C’mon, how many more? This article states that this woman had a history of depression; 20 years ago? C’mon! No mention of the suicide ideation that can accompany the drug then?

Did anyone inform her husband of the dangers and was Mrs McGregor informed? Maybe as an ex-nurse this poor woman believed the dangerous propaganda and lies that Lundbeck dish out to the unsuspecting public! This picture is from their “Mind yourself for older people” campaign; no mention of suicide ideation here either. Did this Coroner not hear about Birmingham coroner, Aiden Cotter, who ordered an urgent investigation into this same drug after Yvonne Woodley’s Inquest? Link. Or this other Coroner who blamed Citalopram for Mr. Fox’s death…Link

9 November 2011

A WOMAN who died after drowning in a lake at Harrold Odel Country Park had a history of depression.

 Julie McGregor, a retired practice nurse, who lived in High Street, Harrold, took her own life after a depressive illness which she had suffered from 20 years ago returned earlier this year.

An inquest on Tuesday heard how on July 31 this year the body of Mrs McGregor was pulled from the right hand lake at the country park.

Evidence was given by Charles Pavey, of Thurleigh who noticed the body at around 10.35am when he visited the park and sat on a bench close to the scene.

The inquest was told how Mrs McGregor had visited her GP on July 12 complaining of depression but that she did not report any suicidal thoughts.

She was prescribed the antidepressant citalopram, therapeutic levels of which were found in her system when she died. The court also heard how she had refused to take part in any further treatment claiming that she would be fine.

No alcohol or illegal drugs had been taken.

During the inquest the coroner expressed his sympathies to her husband and heard evidence from PC Paul Grieve.

PC Grieve attended the scene and was responsible for dealing with the identification of the body and the subsequent investigation.

He said that there was no sign of a disturbance at the scene and he was satisfied that no third party had been involved in Mrs McGregor’s death.

Delivering his verdict Coroner David Morris said: “From the circumstances given to me I have no alternative but to record unfortunately that she took her own life.

“But I would add that she took her own life while suffering from a depressive illness.”

5 thoughts on “Woman 73, dies by suicide after 19 days on the depressant Citalopram.

  1. ‘But I would add that she took her own life while suffering from a depressive illness.’

    What evidence do they have of that apart from her self-diagnosis? She complained of depression but had no suicidal thoughts. I wonder did the doctor she attended bother to attempt to find out if there was a biological cause to her depression or even an underlying stressor? Sometimes people just need a sympathetic ear, sometimes they have anything from a hormonal imbalance to brain tumour.

    GP’s love to jump to a quick diagnosis and hand out a pill because it is simple, cheap and gets patients out the door quickly. Any one of us not sleeping for a few weeks or feeling a bit down could diagnose ourselves as ‘depressed’ per the guidelines in all these relentless mental health campaigns sponsored by the pharma companies. It is up to GP’s to eliminate any possible underlying causes not to poison people. FIRST, do no harm.

    You’re right though Leonie, people within the medical profession and related areas seem to be no more immune to this than the rest of us. In fact from personal experience I’m not sure that half of them doling out these drugs aren’t getting ‘high on their own supply’, it would certainly explain their lack of clear judgement.

    Like

    1. Hi Rose,
      It seems a very high percentage of SSRI deaths are GP’s and Medical professionals who are self medicating. It’s a really sad fact that these doctors seem to be unaware of the side-effects but considering that the drug companies deny all knowledge of same, it’s not really their fault. They obviously believe the spiel that the “lovely” reps are spouting.
      Leonie

      Like

  2. You have hit the nail on the head, yet again Leonie! ..

    How many more indeed..

    If these drugs were so effective, then why do they not prevent suicide! …
    Quite simple really…

    Because they are not effective….

    Like

  3. Ive just come across this blog, and after reading this post, i noticed your own story on the side. I feel I have to say how sorry i am about your son.:( Its heartbreaking. Im so sorry!! 😦 I just wrote a long post on my own blog about the torture im feeling trying to get off this drug, and wanted to search for any oither experiences.

    I hope you are well. Your son sounds like a beautiful person, and Im sorry you had him taken from you so cruelly. I think that you are doing a wonderful thing in sharing him with the world, and raising awareness.

    xx

    Like

  4. Thanks for commenting Katie,
    I just read your blog, how terrible, everyone should read that before they start on these drugs, which are said to be “not addictive”.
    That sure sounds like withdrawal symptoms to me! You seem to be determined and well done. I would just like to add…Please be very careful. If a problem is going to happen with these drugs, it’s usually upon starting, discontinuing or changing the dosage(up or down). You probably know all this already but just be very careful. Because of the potential serious side-effects, it’s not advisable to do this on your own…let someone help.
    Leonie

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s